MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM16C
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
End user reports he caths 4-6 times a day for retention.He said "he gets 540 catheters at a time as he gets a 3 month order at a time.When he first got this order (he is nearly done with as he only has 2 boxes left) a few months ago, he said he noted this concern and has continued to use them.He estimates about 1/3 to 1/2 of this entire order so far was affected.He noted 2 different lots he found catheters with the same issue in but did not know how many of each mu box per lot he received.He said the tip end of the catheters are stuck in the seal of the packaging, so this makes them stuck inside when he goes to remove them from packaging after prepping them.He said he has to "yank them" out of packaging.He said due to this, the tip is affected as it doesn't feel as smooth as it should, feels like something tiny is sticking to the tip.He said going in it is ok, not too much discomfort but upon removal, it will feel it scratching the length of his urethra only on these that are affected.Has never had any bleeding with use of these even with reported defect or any lasting harm he said." this emdr covers the unknown number of catheters associated with the defect.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
The investigation covered aspects such as personnel, machinery, materials, methods, environment, and measurements (5m1e principle).Key findings include: personnel involved were adequately trained.Machines operated smoothly with no anomalies.Raw materials met inspection standards.The coating solution preparation and coating process followed standard procedures with no deviations.Temperature and humidity during production were stable and compliant.The batch passed outgoing inspection without abnormalities.The root cause was identified as environmental factors (high temperature or humidity) during transportation or storage, which likely caused the stickiness between the catheter and packaging.No corrective actions were planned for now, as the production process was deemed satisfactory.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key23726992
Report Number1049092-2025-00301
Device Sequence Number10628598
Product Code EZD
UDI-Device Identifier00815947020352
UDI-Public00815947020352
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHM16C
Device Lot Number24B10701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale